Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 56, NWS Hastings, NE

May 21, 2011Phillips County, Rooks County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at May 21, 2011, 5:10 PM CDT for Phillips County, Rooks County, Kansas. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2011, 5:10 PM CDT (22:10 UTC)
Expired
May 21, 2011, 5:45 PM CDT
In force
35 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Phillips County, KS, Rooks County, KS

The radar

The Grand Island radar (KUEX), 99 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 5:29 PM CDTHAIL 15 S Kirwin, KS
May 21, 5:35 PM CDTHAIL 1.25Kirwin, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 3:41 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

111 
WUUS53 KGID 212210
SVRGID
KSC147-163-212245-
/O.NEW.KGID.SV.W.0056.110521T2210Z-110521T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
510 PM CDT SAT MAY 21 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS...
  NORTHEASTERN ROOKS COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 545 PM CDT

* AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES SOUTHEAST OF GLADE...OR 11 MILES
  SOUTHEAST OF PHILLIPSBURG...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KIRWIN AND WOODSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3969 9907 3943 9907 3958 9936 3974 9929
TIME...MOT...LOC 2211Z 292DEG 13KT 3960 9923
WIND...HAIL <50MPH 1.00IN

$$
3 follow-up statements
113 
WWUS53 KGID 212220
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
520 PM CDT SAT MAY 21 2011

KSC147-163-212245-
/O.CON.KGID.SV.W.0056.000000T0000Z-110521T2245Z/
ROOKS KS-PHILLIPS KS-
520 PM CDT SAT MAY 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PHILLIPS AND NORTHEASTERN ROOKS COUNTIES UNTIL 545 PM CDT...

AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR KIRWIN...OR 12 MILES SOUTHEAST OF
PHILLIPSBURG...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  KIRWIN AND WOODSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3956 9932 3973 9926 3969 9907 3943 9907
TIME...MOT...LOC 2220Z 291DEG 14KT 3962 9916
WIND...HAIL <50MPH 1.00IN

$$
798 
WWUS53 KGID 212232 RRA
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
532 PM CDT SAT MAY 21 2011

KSC147-163-212245-
/O.CON.KGID.SV.W.0056.000000T0000Z-110521T2245Z/
ROOKS KS-PHILLIPS KS-
532 PM CDT SAT MAY 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PHILLIPS AND NORTHEASTERN ROOKS COUNTIES UNTIL 545 PM CDT...

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
THIS STORM WAS LOCATED NEAR KIRWIN...OR 15 MILES SOUTHEAST OF
PHILLIPSBURG...MOVING EAST AT 15 MPH.

IN ADDITION...AT 529 PM CDT QUARTER SIZE HAIL WAS REPORTED 5 MILES 
SOUTH OF KIRWIN WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHEASTERN ROOKS AND EXTREME
  SOUTHEASTERN PHILLIPS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3955 9921 3972 9920 3969 9907 3943 9907
TIME...MOT...LOC 2232Z 291DEG 14KT 3960 9910
WIND...HAIL <50MPH 1.50IN

$$
576 
WWUS53 KGID 212241
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
541 PM CDT SAT MAY 21 2011

KSC147-163-212251-
/O.EXP.KGID.SV.W.0056.000000T0000Z-110521T2245Z/
ROOKS KS-PHILLIPS KS-
541 PM CDT SAT MAY 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PHILLIPS AND
NORTHEASTERN ROOKS COUNTIES WILL EXPIRE AT 545 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN HASTINGS.

LAT...LON 3955 9921 3972 9920 3969 9907 3943 9907
TIME...MOT...LOC 2241Z 291DEG 14KT 3959 9906

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:44 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 21, 3:44 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
344 PM CDT SAT MAY 21 2011

.SHORT TERM...TONIGHT THROUGH 12Z MONDAY. PRIMARY FORECAST CONCERN
LIES WITH PRECIPITATION CHANCES THIS AFTERNOON/EVENING.

THE UPPER LEVEL LOW PRESSURE SYSTEM WHICH APPEARS TO NEVER WANT TO
LEAVE THE AREA CONTINUES TO SPIN OVER THE NORTHERN PLAINS...WITH
SMALL PIECES OF ENERGY ROTATING THROUGH THE REGION.  AT THE
SFC...LOW PRESSURE SITS NEAR THE ND/SD/MT BORDER...WITH A FRONTAL
BOUNDARY EXTENDING S/SE THROUGH PORTIONS OF CENTRAL/EASTERN NEB AND
INTO KS.  WHILE MUCH OF THE CWA IS SEEING DPTS IN IN THE LOWER/MID
50S...THERE IS AN AXIS OF SLIGHTLY BETTER MOISTURE /DPTS NEAR 60/
NOSING INTO THE SOUTHEASTERN CORNER OF THE CWA AHEAD OF THAT
BOUNDARY.  SHOWERS AND THUNDERSTORMS ALREADY POPPING UP WITH THE
LIFT...INSTABILITY AND STEEP MID LEVEL LAPSE RATES AVAILABLE...AND
THAT THREAT FOR A STRONG/POSSIBLY SEVERE THUNDERSTORM NOT COMPLETELY
OUT OF THE REALM OF POSSIBILITY...BUT THE MAIN THREAT REMAINS ACROSS
OUR SRN/EASTERN PORTIONS OF THE CWA AS FURTHER WEST CONDITIONS
DWINDLE OFF. SO WILL LEAVE HWO AS IS FOR NOW AND SEE HOW THINGS
DEVELOP THROUGH THE REST OF THE AFTERNOON. EXPECTING THAT ANY
ACTIVITY WHICH DOES DEVELOP WILL MAINLY BE A LATE AFTERNOON/EVENING
THING...WITH THE POST-06Z HOURS REMAINING DRY AS THESE DISTURBANCES
SHIFT E/NE.

LOOKING TOWARD SUNDAY/SUNDAY NIGHT...MODELS IN PRETTY GOOD AGREEMENT
SHOWING THE MAIN UPPER LEVEL LOW CONTINUING TO SLOWLY SHIFT EAST
ACROSS THE DAKOTAS. DECIDED TO KEEP THE FORECAST DRY...THOUGH A
COUPLE OF SOLUTIONS ARE SHOWING SOME PRECIPITATION ASSOCIATED WITH
ANOTHER WEAK DISTURBANCE BEING ABLE TO SNEAK FAR ENOUGH TO IMPACT
THE FAR NORTHERN FRINGE OF THE CWA.  NEEDED TO SEE A BIT MORE
SUPPORT FROM OTHER MODELS BEFORE THROWING A POP IN THERE...BUT IT
WILL BE SOMETHING TO KEEP AN EYE ON. DIDNT MAKE SIGNIFICANT CHANGES
TO THE HIGHS FOR TOMORROW...WITH MID 70S POSSIBLE IN THE NORTH TO
LOWER/MID 80S IN THE SOUTH.

.LONG TERM...AN ACTIVE PERIOD OF WEATHER IS EXPECTED OVER THE
FIRST FEW DAYS OF THE EXTENDED AS AN UPPER LEVEL SHORTWAVE EJECTS
OUT OF THE SOUTHERN ROCKIES MONDAY AFTERNOON...EVENTUALLY
SPREADING THE CHANCE FOR THUNDERSTORMS ACROSS THE FORECAST AREA
MONDAY NIGHT INTO TUESDAY. WHILE THE MAIN TROUGH IS NOT EXPECTED
TO TRANSITION INTO THE PLAINS UNTIL LATE TUESDAY OR EVEN
WEDNESDAY...IT LOOKS AS THOUGH AREA WILL EXPERIENCE SEVERAL DAYS
OF ACTIVE WEATHER.

NAM IS MOST AGGRESSIVE WITH FIRST SHORTWAVE AND THE DEVELOPMENT OF A
SURFACE LOW ACROSS KANSAS...AND TRACKING THIS LOW NORTHWARD ACROSS
THE FORECAST AREA MONDAY NIGHT INTO TUESDAY. WHILE NEITHER THE EC OR
GFS IS NEARLY AS ROBUST WITH A DEVELOPMENT OF A SURFACE LOW ACROSS
THE AREA...ALL MODELS ARE INDICATING AMPLE INSTABILITY WILL EXIST
ACROSS THE REGION BEGINNING LATE MONDAY NIGHT...AND THEREFORE EXPECT
A FAIRLY ACTIVE EVENING MONDAY NIGHT INTO TUESDAY AT THIS TIME...AND
CONTINUED MENTION OF POSSIBLE SEVERE WEATHER FOR THIS TIME PERIOD IN
THE HWO.

AFTER THE INITIAL SHORTWAVE...CONTINUED INSTABILITY WILL LINGER
ACROSS THE AREA THROUGH MID WEEK...AHEAD OF THE LONG WAVE TROUGH
WHICH IS EXPECTED TO TRANSITION INTO THE PLAINS WEDNESDAY
AFTERNOON OR EVENING. BEHIND THIS TROUGH...UPPER LEVEL RIDGING IS
EXPECTED TO RESULT IN A WARM AND DRY LATER HALF OF THE WEEK...WITH
THE NEXT UPPER LEVEL LOW NOT EXPECTED TO IMPACT THE NORTHERN PLAINS
TILL NEAR THE END OF THE FORECAST PERIOD. HOWEVER...MODELS BEGIN TO
DIVERGE WITH THIS UPPER LEVEL LOW LATE IN THE WEEK...AND DECIDED TO
LEAVE MAINLY SLIGHT CHANCES FOR THUNDERSTORMS ON FRIDAY AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 1243 PM CDT SAT MAY 21 2011/

AVIATION...18Z TAF. PRIMARY FORECAST CONCERN FOR THIS TAF PERIOD
LIES THIS AFTERNOON AND EARLY EVENING...AS ENERGY ASSOCIATED WITH
A LARGE SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM BRINGS ANOTHER
CHANCE FOR SHOWERS/THUNDERSTORMS. KEPT MENTION CONFINED TO A TEMPO
GROUP AS ACTIVITY LOOKS TO BE SOMEWHAT SCATTERED IN NATURE. OTHER
THAN A POSSIBILITY FOR BRIEF MVFR CONDITIONS ACCOMPANYING
PRECIPITATION TODAY...CONDITIONS THROUGH THE TAF PERIOD ARE VFR AS
ANY CLOUDS ARE EXPECTED TO REMAIN IN THE MID LEVELS. WINDS ARE
EXPECTED TO REMAIN GENERALLY S/SW THIS AFTERNOON WITH SFC LOW
PRESSURE CENTERED TO THE N/NW OF THE TERMINAL...BUT AS IT SLOWLY
SHIFTS EAST...AM EXPECTING WINDS TO GRADUALLY BECOME MORE WESTERLY
THROUGH THE END OF THE TAF PERIOD. SPEEDS THIS AFTERNOON THROUGH
TONIGHT SHOULD REMAIN IN THE 10 TO 15 MPH RANGE WITH AN OCCASIONAL
HIGHER GUSTS...WITH STRONGER WINDS EXPECTED FOR THE LAST FEW HOURS
OF THE TAF PERIOD.

&&

.GID WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
KS...NONE.

&&

SHORT TERM...ADO
LONG TERM...ROSSI
Hazardous weather outlook, May 21, 3:55 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
355 PM CDT SAT MAY 21 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
222100-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
355 PM CDT SAT MAY 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG AND SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING AS AN UPPER LEVEL DISTURBANCE CROSSES THE CENTRAL PLAINS.
THE PRIMARY HAZARDS FROM THESE STORMS WILL BE NICKEL TO QUARTER
SIZE HAIL AND THUNDERSTORM WINDS OF 50 TO 60 MPH. THE BEST CHANCES
FOR SEVERE WEATHER FAVOR LOCATIONS IN A LINE GENERALLY FROM ORD TO
KEARNEY TO ALMA NEBRASKA...AND EASTWARD...AS WELL AS ACROSS
PORTIONS OF NORTH CENTRAL KANSAS.

DUE TO HEAVY RAINFALL OVER THE PAST FEW DAYS...VARIOUS FLOOD
WARNINGS AND ADVISORIES REMAIN IN EFFECT FOR PORTIONS OF THE
OUTLOOK AREA. PLEASE REFER TO THESE FLOOD PRODUCTS FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA MONDAY AFTERNOON
AND CONTINUE THROUGH WEDNESDAY NIGHT. SEVERE THUNDERSTORMS ARE
POSSIBLE MAINLY ACROSS NORTH CENTRAL KANSAS MONDAY...WITH THE
SEVERE WEATHER POTENTIAL EXPANDING NORTH ON TUESDAY. ADDITIONAL
CHANCES FOR THUNDERSTORMS EXIST THURSDAY NIGHT INTO FRIDAY.

LOCALIZED RIVER AND LOWLAND FLOODING IS EXPECTED TO PERSIST INTO
AT LEAST SUNDAY DUE TO RUNOFF FROM THE RECENT HEAVY RAINFALL. IN
ADDITION...RELEASES FROM KINGSLEY DAM IN WESTERN NEBRASKA ARE
EXPECTED TO CAUSE RISES ALONG THE PLATTE RIVER...AND THE PLATTE
RIVER NEAR COZAD IS BEING MONITORED FOR POTENTIAL FLOODING NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ROSSI

In the hours before

Special weather statement, May 21, 4:33 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
433 PM CDT SAT MAY 21 2011

KSZ005-212200-
PHILLIPS KS-
433 PM CDT SAT MAY 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PHILLIPS COUNTY UNTIL 500
PM CDT...

AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PHILLIPSBURG...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PHILLIPSBURG...
  GLADE...
  KIRWIN...
  AGRA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3996 9909 3965 9906 3968 9955 3988 9956
TIME...MOT...LOC 2134Z 268DEG 32KT 3976 9939
Special weather statement, May 21, 4:37 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
437 PM CDT SAT MAY 21 2011

NEZ073-074-083-084-212215-
FRANKLIN NE-HARLAN NE-KEARNEY NE-PHELPS NE-
437 PM CDT SAT MAY 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PHELPS...SOUTHWESTERN
KEARNEY...NORTHEASTERN HARLAN AND NORTHWESTERN FRANKLIN COUNTIES
UNTIL 515 PM CDT...

AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ATLANTA...OR 6 MILES SOUTHWEST OF
HOLDREGE...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HOLDREGE...
  RAGAN...
  FUNK...
  WILCOX...
  AXTELL...
  HILDRETH...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4055 9904 4028 9902 4032 9956 4047 9956
TIME...MOT...LOC 2137Z 266DEG 25KT 4039 9943
Local storm report, May 21, 4:55 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
455 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             5 WNW PHILLIPSBURG      39.78N 99.41W
05/21/2011  E0.50 INCH       PHILLIPS           KS   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED.

&&

SROSSI
Local storm report, May 21, 5:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
500 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             YORK                    40.87N 97.60W
05/21/2011  E0.75 INCH       YORK               NE   TRAINED SPOTTER

            DIME SIZE HAIL.

&&

HEINLEIN
Local storm report, May 21, 5:06 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
506 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             GRESHAM                 41.03N 97.40W
05/21/2011  E1.00 INCH       YORK               NE   LAW ENFORCEMENT

            DIMES MIXED QUARTER SIZED HAIL.

0455 PM     HAIL             E SCOTIA                41.47N 98.70W
05/21/2011  E0.88 INCH       GREELEY            NE   LAW ENFORCEMENT

            NICKEL HAIL FOR APPROXIMATELY 10 MINUTES...BUT NOT ENOUGH
            TO COVER GROUND.

&&

SROSSI
Local storm report, May 21, 5:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
510 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             YORK                    40.87N 97.60W
05/21/2011  E1.75 INCH       YORK               NE   TRAINED SPOTTER

&&

HEINLEIN

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 10:32 AM CDTAreal Flood WarningGIDJewell9 hr
May 21, 4:33 PM CDTSpecial Weather StatementGIDPhillips27 min
May 21, 4:42 PM CDTSevere Thunderstorm WarningGIDPhillips33 min
May 21, 5:29 PM CDTSevere Thunderstorm WarningGIDOsborne, Smith46 min
May 21, 5:54 PM CDTTornado WarningGIDOsborne, Smith20 min
May 21, 6:11 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne, Smith49 min
May 21, 6:55 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne, Smith35 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.